Forum Rules


Reply
 
LinkBack Thread Tools Search this Thread
Old Jul 21st, 2012, 14:20 PM   1
Jade--x
 
Posts: n/a

Patch Help


Sorry if there is TMI in advance.

So I came off contraception in April as it was causing me problems - Specifically I wasn't having periods when I was on my break week and it was causing me bad bloating and pain etc.

Since coming off it I have bled heavily constantly for the last 3 months. I've been to the GP about it which she has given me loads of different tablets to try and stop it none of which have worked.

I went back Thursday and she said the last thing she could do is to either give me a hormonal coil which isn't in my best interests for other medical reasons but if it stops the bleeding and pain may be worth it and that's for me to decide whether the pros outweigh the cons. I don't think they do and she said the only other option is to go back on my patch and try it to see if it works and if everything is ok this time..

So that's what I plan on doing, and she told me to put it on the first day of my next period..But I'm not having any days of break in my bleeding to know when the first day is..So when on earth do I put it on

If I put it on and it's not when the 1st day is supposed to be will it do any kind of damage to my already messed up cycles?



 
Old Jul 21st, 2012, 17:05 PM   2
counting
Mum (Mom)
Chat Happy BnB Member
 
 
Join Date: May 2012
Location: Canada
Posts: 1,853
Is there any reason you ca't go on the pill? That seems to be a fairly simple way for a number of women to regulate their cycles, but as it doesn't seem like your doctor has given that as an option for you, I'm guessing there is some reason it's not recommended. With the pill you can also start on any cycle day.

I wouldn't be in any hurry to get back on the patch if it caused me so much trouble in the past.

Sorry about what you are going through and good luck!



 
Status: Offline
 
Old Jul 21st, 2012, 17:25 PM   3
Jade--x
 
Posts: n/a
Thanks for the reply hun.

Yeah I've been on 3 pills, 2 I got pregnant on the 3rd made me really ill so she said she didn't want to put me on another. I was on the patch before with no problems but I was putting on weight and asked to try the pill again and got caught pregnant on it.

I'm reluctant to go back on it but it's the only option I seem to have left, and unlike the coil is removable at any time if it's not working out. I'm being sent for blood tests and swabs to try and find out if there's anything causing it x



 
Old Jul 25th, 2012, 16:22 PM   4
Lownthwaite
Mum (Mom)
BnB Addict
 
 
Join Date: Sep 2009
Location: England
Posts: 3,352
I was on the patch for 2 years before coming off to TTC - I've just started back on it this last week since DD naturally weaned BF.

Technically you can apply your 1st patch whenever you like. It doesn't have to be on your 1st day of bleeding. Just don't rely on it for contracetion for at least the first 8 days. So use condoms too.

I've never experienced excessive bleeding myself on the patch - in fact I found it actually regulated my periods down to the morning or afternoon of when I would come on dependant upon when I took off the 3rd patch.

The patch only technically has enough hormone in it to prevent pregnancy for up to 7 days so if you came off the patch in April then I'd be quite sure the patch isn't causing this bleeding. Has your GP done other tests? Hormone tests?

I conceived my first month of TTC after the patch so the hormones do clearly leave your body fairly soon after removing your last patch.



 
Status: Offline
 
Old Jul 25th, 2012, 18:11 PM   5
Jade--x
 
Posts: n/a
Thanks hun it wasn't the patch causing my bleeding no it was the depo provera injection and I was put on the patch to stop it, which it did but it stopped them totally and I woke up one morning with a badly bloated belly I looked 20 something weeks pregnant and I was told to take it off as she felt my tummy did pregnancy tests etc and said she thought it was a build up of blood and I've bled ever since :/ now she wants me to try again to see if its any better this time with me being off the injection longer.

She's sent me for hormone blood tests - Only because I insisted and she wants to do swabs..But she said she can't until I stop bleeding x



 
Old Jul 26th, 2012, 13:52 PM   6
Lownthwaite
Mum (Mom)
BnB Addict
 
 
Join Date: Sep 2009
Location: England
Posts: 3,352
Quote:
Originally Posted by Jade--x View Post
Thanks hun it wasn't the patch causing my bleeding no it was the depo provera injection and I was put on the patch to stop it, which it did but it stopped them totally and I woke up one morning with a badly bloated belly I looked 20 something weeks pregnant and I was told to take it off as she felt my tummy did pregnancy tests etc and said she thought it was a build up of blood and I've bled ever since :/ now she wants me to try again to see if its any better this time with me being off the injection longer.

She's sent me for hormone blood tests - Only because I insisted and she wants to do swabs..But she said she can't until I stop bleeding x
Ah ok! I was on depo before the patch - I bled for 3 months straight too - although it did eventually stop. Then I went on the patch - but I did have my bleed every 4 weeks on it.

I hope you get to the bottom of things soon!



 
Status: Offline
 
Old Jul 26th, 2012, 20:23 PM   7
Gunnhilde
 
Posts: n/a
Wow! I would be totally freaking out right now if that happened to me. If your current OBGYN isn't taking you seriously or fixing the problem - get someone else right away. This constant bleeding is bad and you shouldn't have to deal with it!



 

SEO by vBSEO